×

zbMATH — the first resource for mathematics

Intrinsic Harnack type inequalities for solutions of certain degenerate parabolic equations. (English) Zbl 0708.35017
The author considers degenerate parabolic equations of the type \[ (1)\quad u_ t-div(| \nabla u|^{p-2}\nabla u)=0,\quad p>2,\text{ in } D'(\Omega_ T);\quad u\in C(0,T;L^ 2(\Omega))\cap L^ p(0,T;W^{1,p}(\Omega)) \] and of the type (2) \(u_ t-\Delta u^{m=0}\), \(m>1\), in \(D'(\Omega_ T)\), \(u\in C(0,T;L^ 2(\Omega))\), \(u^ m\in L^ 2(0,T;W^{1,2}(\Omega))\), where \(\Omega\) is an open set of \(R^ N\), \(0<T<\infty\), \(\Omega_ T\equiv \Omega \times (0,T]\). For nonnegative weak solutions of the equation (1) the author gives an intrinsic Harnack type inequality: \[ u(x_ 0,t_ 0)\leq C_ 0\inf_{x\in B_ R(x_ 0)}u(x,t_ 0+\theta) \] (if \(u(x_ 0,t_ 0)>0\), \(\theta =C_ 1R^ p/[u(x_ 0,t_ 0)]^{p-2}\) and \(B_{2R}(x_ 0)\times (t_ 0-\theta,t+\theta)\subset \Omega_ T)\) etc. For the equation (2), an analogous result is obtained.
Reviewer: Zheng Xingli

MSC:
35B45 A priori estimates in context of PDEs
35K65 Degenerate parabolic equations
35K55 Nonlinear parabolic equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] D. G. Aronson & L. A. Caffarelli, The initial trace of a solution of the porous medium equation, Trans. AMS 280 (1983) # 1 pp. 351–366. · Zbl 0556.76084 · doi:10.1090/S0002-9947-1983-0712265-1
[2] D. G. Aronson & J. Serrin, Local behavior of solutions of quasilinear parabolic equations, Arch. Rational Mech. Anal. Vol. 25 1967 pp. 81–123. · Zbl 0154.12001 · doi:10.1007/BF00281291
[3] G. I. Barenblatt, On some unsteady motions of a liquid or a gas in a porous medium, Prikl. Mat. Meh. 16 (1952) pp. 67–78. · Zbl 0049.41902
[4] M. Bertsch & L. A. Peletier, A positivity property of solutions of non-linear diffusion equations, Journ. of Diff. Equ. 53 (1984) # 1 pp. 30–47. · Zbl 0531.35049 · doi:10.1016/0022-0396(84)90024-X
[5] B. E. Dahlberg & C. E. Kenig, Non linear filtration (to appear). · Zbl 0644.35057
[6] E. Di Benedetto & A. Friedman, Hölder estimates for nonlinear degenerate parabolic systems, Journ. für die Reine und Angew. Math. 357 (1985) pp. 1–22.
[7] E. Di Benedetto, On the local behaviour of solutions of degenerate parabolic equations with measurable coefficients, Ann. Sc. Norm. Sup. Pisa Cl. Scienze, Serie IV, Vol. XIII, n. 3 (1986) pp. 487–535.
[8] J. Hadamard, Extension à l’équation de la chaleur d’un théorème de A. Harnack, Rend. Circ. Mat. Palermo Ser. 2 Vol. 3 (1954) pp. 337–346. · Zbl 0058.32201 · doi:10.1007/BF02849264
[9] N. V. Krylov & M. V. Safonov, A certain property of solutions of parabolic equations with measurable coefficients, Math. USSR Izvestijia Vol. 16 (1981) # 1 pp. 151–164. · Zbl 0464.35035 · doi:10.1070/IM1981v016n01ABEH001283
[10] J. Moser, A Harnack inequality for parabolic differential equations, Comm. Pure Appl. Math. Vol. 17 (1964) pp. 101–134. · Zbl 0149.06902 · doi:10.1002/cpa.3160170106
[11] J. Serrin, Local behavior of solutions of quasilinear elliptic equations, Acta Math. Vol. 111 (1964) pp. 302–347. · Zbl 0128.09101 · doi:10.1007/BF02391014
[12] N. S. Trudinger, On Harnack type inequalities and their application to quasilinear elliptic partial differential equations, Comm. Pure Appl. Math. Vol. 20 (1967) pp. 721–747. · Zbl 0153.42703 · doi:10.1002/cpa.3160200406
[13] N. S. Trudinger, Pointwise estimates and quasilinear parabolic equations, Comm. Pure Appl. Math. XXI (1968) pp. 205–226. · Zbl 0159.39303 · doi:10.1002/cpa.3160210302
[14] E. Di Benedetto & M. A. Herrero, On the Cauchy problem and initial traces for a degenerate parabolic equation (to appear).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.